Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 14, 2012, 7:32 PM CDT for 6 counties in Iowa. It was in force for 43 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 7:32 PM CDT (00:32 UTC)
- Expired
- Apr 14, 2012, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Jasper County, IA, Madison County, IA, Marion County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 7:44 PM CDT | TSTM WND GST 60 | 2 W West Des Moines, IA | REPORTED NORTH OF THE JORDAN CREEK MALL. |
| Apr 14, 7:48 PM CDT | HAIL 0.5 | 2 Wnw Newton Airport, IA | MARBLE-SIZED HAIL |
| Apr 14, 7:50 PM CDT | TSTM WND DMG | Des Moines, IA | POWER LINES DOWN...POWER OUTAGES...4-5 INCHES RUNNING WATER IN STREETS DUE TO HEAVY RAINFALL. |
| Apr 14, 7:51 PM CDT | TSTM WND GST 65 | Des Moines, IA | SOUTH WIND AT 65 MPH AT BLANK PARK ZOO IN SOUTH DES MOINES. |
| Apr 14, 7:53 PM CDT | TSTM WND DMG | 3 N Des Moines, IA | 10 INCH DIAMETER LIMBS DOWN ALONG EAST 18TH STREET. |
| Apr 14, 7:58 PM CDT | TSTM WND DMG | Des Moines, IA | TREE LIMBS DOWN. |
| Apr 14, 8:00 PM CDT | TSTM WND DMG | 5 W Des Moines, IA | MOST OF ROOF TORN AWAY FROM A COMMERCIAL BUILDING. TIME ESTIMATED FROM RADAR. |
| Apr 14, 8:02 PM CDT | TSTM WND DMG | Des Moines, IA | LARGE TREES DOWN NEAR 18TH AND WOODLAWN AND NEAR SHERMAN HOYT AREA. SIGNIFICANT TREE DAMAGE REPORTED. MEDIA REPORT RELAYED BY WOI TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WUUS53 KDMX 150032 SVRDMX IAC049-099-121-125-153-181-150115- /O.NEW.KDMX.SV.W.0020.120415T0032Z-120415T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 732 PM CDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DALLAS COUNTY IN CENTRAL IOWA... WESTERN JASPER COUNTY IN CENTRAL IOWA... EASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA... NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA... SOUTHERN POLK COUNTY IN CENTRAL IOWA... NORTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 815 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF NORWALK...OR 12 MILES WEST OF INDIANOLA...AND MOVING NORTHEAST AT 45 MPH. THIS STORM HAS PRODUCED 60 MPH WINDS ON THE WEST SIDE OF WINTERSET. * LOCATIONS IMPACTED INCLUDE... INDIANOLA...DES MOINES...WEST DES MOINES...CLIVE...NORWALK... WINDSOR HEIGHTS...CARLISLE...PLEASANT HILL...ALTOONA... PLEASANTVILLE...BONDURANT...PRAIRIE CITY...COLFAX...MONROE...SPRING HILL...DES MOINES INT AIRPORT...ACKWORTH...SANDYVILLE...HARTFORD AND RUNNELLS. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 104 AND 165. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 49 AND 89. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME... SEEK SHELTER IN A REINFORCED BUILDING. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4181 9304 4142 9305 4116 9407 4152 9413 TIME...MOT...LOC 0031Z 243DEG 39KT 4143 9374 WIND...HAIL 60MPH <.75IN $$ LEE
2 follow-up statements
438 WWUS53 KDMX 150047 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 747 PM CDT SAT APR 14 2012 IAC049-099-121-125-153-181-150115- /O.CON.KDMX.SV.W.0020.000000T0000Z-120415T0115Z/ WARREN IA-POLK IA-MARION IA-MADISON IA-JASPER IA-DALLAS IA- 747 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DALLAS...WESTERN JASPER...EASTERN MADISON...NORTHWESTERN MARION... SOUTHERN POLK AND NORTHERN WARREN COUNTIES UNTIL 815 PM CDT... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORWALK...OR 7 MILES SOUTH OF DES MOINES...MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... CARLISLE...PLEASANT HILL...ALTOONA...PLEASANTVILLE...BONDURANT... PRAIRIE CITY...COLFAX...MONROE...SANDYVILLE...HARTFORD... RUNNELLS...SWAN...MITCHELLVILLE...VALERIA AND LAMBS GROVE. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 114 AND 165. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 49 AND 88. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4121 9391 4157 9395 4181 9304 4142 9305 TIME...MOT...LOC 0047Z 243DEG 39KT 4151 9353 WIND...HAIL 60MPH <.75IN $$ LEE
900 WWUS53 KDMX 150107 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 807 PM CDT SAT APR 14 2012 IAC049-121-150115- /O.CAN.KDMX.SV.W.0020.000000T0000Z-120415T0115Z/ MADISON IA-DALLAS IA- 807 PM CDT SAT APR 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS AND EASTERN MADISON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4128 9364 4164 9370 4181 9304 4142 9305 TIME...MOT...LOC 0105Z 243DEG 39KT 4160 9330 $$ IAC099-125-153-181-150115- /O.CON.KDMX.SV.W.0020.000000T0000Z-120415T0115Z/ WARREN IA-POLK IA-MARION IA-JASPER IA- 807 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN JASPER...NORTHWESTERN MARION...SOUTHERN POLK AND NORTHEASTERN WARREN COUNTIES UNTIL 815 PM CDT... AT 804 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH WINDS. THIS STORM WAS LOCATED NEAR PRAIRIE CITY...OR 15 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT 45 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING WIND DAMAGE ACROSS PORTIONS OF DALLAS COUNTY. LOCATIONS IMPACTED INCLUDE... PRAIRIE CITY...COLFAX...MONROE...VALERIA AND LAMBS GROVE. ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JASPER...NORTHWESTERN MARION...SOUTHERN POLK AND NORTHEASTERN WARREN COUNTIES WILL EXPIRE AT 815 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 4128 9364 4164 9370 4181 9304 4142 9305 TIME...MOT...LOC 0105Z 243DEG 39KT 4160 9330 WIND...HAIL <50MPH <.75IN $$ LEE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:51 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 14, 5:51 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 551 PM CDT SAT APR 14 2012 .UPDATE 15/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... WARM FRONT WILL LIFT NORTH ACROSS CENTRAL IOWA TONIGHT AND IT WILL BE THE FOCUS OF SEVERE THUNDERSTORMS. TORNADOES ARE MOST LIKELY EARLY ON NEAR THE WARM FRONT WHERE THE SEVERE WEATHER PARAMETERS ARE MAXIMIZED. AS STORMS LIFT NORTHEAST...THEY SHOULD REMAIN SEVERE DUE TO VERY HIGH SHEAR VALUES. HIGH POPS TONIGHT WITH SEVERE WORDING. HAVE HAD REPORTS ABOUT HEAVY RAIN FROM THE STORMS OVER EASTERN NEBRASKA. WOULD THINK AS THE DRY SLOT ARRIVES THIS EVENING DRYING THE MID LEVELS WHICH SHOULD REDUCE PWAT AND GIVEN THE RELATIVE QUICK SPEED OF THE CELLS...FLASH FLOODING SHOULD NOT BE A SIGNIFICANT WIDESPREAD THREAT. .LONG TERM /SUNDAY THROUGH SATURDAY/... COMPLEX BEGINNING TO THE EXTENDED PERIOD WITH LINGERING PRECIPITATION AND SEVERE POTENTIAL WITH LOW PRESSURE PUSHING NORTHEAST. MODELS HAVE COME TO A DECENT AGREEMENT WITH THE TRACK OF THE LOW AND THE TIMING...PUSHING LOW INTO NE/SD/MN/IA BORDER REGION BY 18Z SUNDAY. MODELS ALSO CONTINUE TO DEEPEN LOW AS IT PULLS NORTHEASTWARD. WILL SEE PRECIPITATION LINGERING AHEAD OF FRONTAL BOUNDARY SUNDAY...BEFORE DRY SLOT ARRIVES. HOWEVER...HAVE LEFT CHANCES FOR PRECIPITATION ACROSS CWA SUNDAY AFTERNOON WITH POTENTIAL FOR PEAK HEATING TO DEVELOP THUNDERSTORMS. DECENT CAPE AND GOOD SHEER VALUES COULD LEAD TO SOME SEVERE STORMS SUNDAY AFTERNOON. HOWEVER...BEST CHANCES ARE TO THE NORTH AND EAST ACROSS WISCONSIN AND NE IOWA. ANOTHER MAJOR CONCERN FOR SUNDAY IS WITH SOUTH WINDS. WILL SEE GOOD MIXING...NEARLY UP TO 750MB IF FULL MIXING IS REALIZED. WINDS THROUGH THE MIXED LAYER ARE 50KTS-60KTS...AND COULD SEE MIXING REALIZED AT SURFACE. ESPECIALLY WITH DRY SLOT AND LIKELY CLEARING SKIES. IN ADDITION...LAPSE RATES WILL BE HIGH AND FAVORABLE FOR STRONG WINDS. WILL LIKELY NEED TO SEE A WIND ADVISORY...POSSIBLY A HIGH WIND WARNING FOR PORTIONS OF THE AREA SUNDAY AFTERNOON. WITH CONVECTIVE CONCERNS THROUGH THE OVERNIGHT HOURS HAVE NOT ISSUED WIND HEADLINES WITH THIS PACKAGE. FOR MONDAY....MODELS CONTINUE TO PULL LOW NORTH...BUT HAVE SLOWED TIMING AND DISAGREE ON HOW FAR NORTH LOW REACHES BY 06Z MONDAY. HAVE LEFT CHANCES FOR PRECIPITATION ACROSS NORTHERN IOWA SUNDAY NIGHT WITH POTENTIAL FOR SOME WRAP AROUND PRECIPITATION. HAVE DECREASED CHANCES FOR MONDAY AS LOW CONTINUES TO PULL AWAY FROM REGION. BEHIND LOW COLD TEMPERATURES WILL PUSH IN...WITH 850MB TEMPS NEAR -2 DEGREES C FOR MONDAY AFTERNOON. HAVE CONTINUED COOL TREND FOR MONDAY AND MONDAY NIGHT WITH COLD PUSH OF AIR. MAY NEED FROST/FREEZE HEADLINES FOR OVERNIGHT MONDAY NIGHT ESPECIALLY IN THE NORTH. HOWEVER...SOUTHERLY FLOW RETURNS QUICKLY WITH WARMING TEMPERATURES THROUGH THE END OF THE WEEK. ZONAL FLOW WILL DOMINATE THROUGH THE WEEK WITH A SHORTWAVE PUSHING THROUGH MONDAY NIGHT. HAVE TAKEN OUT PRECIP CHANCES AS BEST MOISTURE REMAINS FURTHER SOUTH ACROSS NORTHERN MO BUT COULD SEE SOME LIGHT RAIN. NEXT BIG SYSTEM WILL COME TOWARDS MID WEEK AS ANOTHER AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN PLAINS. CURRENT TRACK IS ACROSS DAKOTAS/NORTHERN MINNESOTA WITH ASSOCIATED FRONTAL BOUNDARY PUSHING ACROSS IOWA WEDNESDAY. A BRIEF BREAK IN PRECIP BEFORE YET ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN PLAINS AND BRINGS PRECIPITATION CHANCES FOR THE REMAINDER OF THE PERIOD. STILL UNCERTAINTY IN MODELS...AND HAVE LEFT MOSTLY CHANCE AND SLIGHT CHANCE WORDING FOR POPS THROUGH EXTENDED. && .AVIATION...15/00Z NUMEROUS CONCERNS THIS PERIOD...INCLUDING ONGOING TORNADO AND HEAVY RAIN/HAIL THREAT ACROSS THE SOUTH AS LARGE MCS WITH EMBEDDED SUPERCELLS CROSSES SOUTHERN IOWA...MAINLY TIED TO ADVANCING WARM FRONT. AS SYSTEM MOVES NORTH WITH FRONTAL BOUNDARY THIS EVENING... MORE STORMS ARE LIKELY TO FORM ACROSS THE REGION IN THE WARM SECTOR WITH POTENTIAL FOR ADDITIONAL SEVERE WEATHER THROUGH THE NIGHT. ANOTHER LINE OF STORMS SHOULD BEGIN TO DEVELOP TOWARD 12Z AS STRONGER UPPER LEVEL JET MOVES INTO THE REGION. AS THE DRY LINE/FRONT PASS EAST OF THE REGION BY 18Z INTENSE JET WINDS WILL BEGIN TO MIX TO THE SFC SETTING THE STAGE FOR HIGH IMPACT WINDS GUSTING TO NEAR 50KTS ACROSS THE REGION. WITH POTENTIAL SEVERE WEATHER TONIGHT...AIRPORT OPERATIONS CAN EXPECT TO SEE DELAYS AND SIGNIFICANT INTERRUPTIONS AS STORMS PASS THROUGH THE AREA. ALSO... WITH FORECAST WINDS EXPECTED ON SUNDAY...ADDITIONAL PROBLEMS WITH HIGH WIND THREAT WILL BEGIN WEST BY 15Z AND CONTINUE TO ADVANCE TOWARD I35 CORRIDOR BY 17-18Z AND EAST BY 19-20Z. ADDITIONAL DETAILS WILL BE ADDED WITH 06Z PACKAGE AS EVENT UNFOLDS. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JOHNSON LONG TERM...AWB AVIATION...REV
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 318 PM CDT SAT APR 14 2012 IAZ033-044-045-057-058-070-071-081-082-092-093-152030- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS LINGERING INTO SUNDAY MORNING. THERE ARE ALSO CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. AT THIS TIME THE POTENTIAL FOR SEVERE IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-083>086- 094>097-152030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY. AT THIS TIME THE SEVERE POTENTIAL IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Apr 14, 7:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 5 SW CRESTON 41.01N 94.43W
04/14/2012 E1.00 INCH UNION IA AMATEUR RADIO
&&
DEROYLocal storm report, Apr 14, 7:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
718 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 N CRESTON 41.07N 94.36W
04/14/2012 UNION IA 911 CALL CENTER
LARGE TREE KNOCKED DOWN OVER THE ROAD NEAR THE
INTERSECTION OF HIGHWAY 49 AND HIGHWAY 34.
&&
KDLocal storm report, Apr 14, 7:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
719 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 N LENOX 40.90N 94.56W
04/14/2012 TAYLOR IA 911 CALL CENTER
LARGE TREE KNOCKED DOWN OVER THE ROAD NEAR THE
INTERSECTION OF HIGHWAY 49 AND HIGHWAY 34.
&&
KDLocal storm report, Apr 14, 7:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 5 SW LORIMOR 41.08N 94.12W
04/14/2012 E1.75 INCH UNION IA LAW ENFORCEMENT
&&
DEROYLocal storm report, Apr 14, 7:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG CRESTON 41.06N 94.36W
04/14/2012 UNION IA AMATEUR RADIO
20 INCH TREES DOWN. STRUCTURAL AND ROOF DAMAGE TO
HOSPITAL. LARGE TREES UPROOTED.
&&
DEROYLocal storm report, Apr 14, 7:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
731 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL NEW VIRGINIA 41.18N 93.73W
04/14/2012 M1.25 INCH WARREN IA PUBLIC
MEASURED 1.2 INCHES AFTER MELTING FOR A FEW MINUTES.
&&
SNIVELYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:07 PM CDT | Flash Flood Warning | DMX | Adair, Madison | 101 min |
| Apr 14, 7:11 PM CDT | Tornado Warning | DMX | Madison, Union | 19 min |
| Apr 14, 7:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Marion, Union, Warren | 49 min |
| Apr 14, 7:30 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk, Warren | 3 hr |
| Apr 14, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story | 38 min |
| Apr 14, 7:37 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 23 min |
| Apr 14, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 50 min |
| Apr 14, 8:14 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Mahaska, Marion, Monroe, Warren | 46 min |
| Apr 14, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 57 min |
| Apr 14, 8:43 PM CDT | Flash Flood Warning | DMX | Marshall, Tama | 84 min |
| Apr 14, 8:55 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Marion, Monroe, Ringgold and 2 more | 103 min |
| Apr 14, 8:56 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Wapello | 49 min |
| Apr 14, 9:21 PM CDT | Tornado Warning | DMX | Mahaska | 24 min |
| Apr 14, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 16 min |
| Apr 14, 10:25 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Cass, Clarke, Dallas and 7 more | 7 hr |
| Apr 15, 4:15 AM CDT | High Wind Warning | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 19 more | 16 hr |
| Apr 15, 4:15 AM CDT | Wind Advisory | DMX | Appanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 29 more | 33 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.